MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CREA SLIDES; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CREA SLIDES; IN-VITRO DIAGNOSTICS
Catalog Number 6802584
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that higher than expected vitros creatinine (crea) results were obtained from a single patient sample when tested on a vitros 4600 chemistry system and a vitros 250 chemistry system.The results were higher than expected when compared to results obtained from processing the same patient sample on an alternate, unknown method.The assignable cause for the issue is creatine interference in the samples.The patient was confirmed to be taking a daily creatine supplement, however the concentration of creatine in the supplement was not provided upon request.Per the vitros crea instructions for use (ifu), limitations of the procedure, known interferences: creatine: "at a creatinine (serum and plasma) concentration of 1.5 mg/dl, creatine greater than 8 mg/dl will be flagged with a dp code (because highly elevated creatine concentrations may cause excessive background density).At a creatinine concentration of 14 mg/dl, creatine greater than 1 mg/dl will be flagged with a dp code." the vitros 4600 chemistry system (j1) did not generate vitros crea results when the patient sample was tested undiluted and with the 1:3 dilution due to the occurrence of either an "er" or "dp" sample code, which indicates computational error or substrate depletion, respectfully.The most likely cause of the er and dp sample codes is an interferent in the sample, such a creatine, which would be diluted out with the sample dilution prior to repeat testing.Per the vitros flags and codes on reports, the description for a dp sample code is substrate depletion, and the suggested action is to dilute the sample and repeat the test.The higher-than-expected vitros crea results were obtained from 5x dilutions of the sample.Historical quality control (qc) results were acceptable, indicating vitros crea slide lot 1545-3576-3187 did not likely contribute to the event.Additionally, continual tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros crea slide lot: 1545-3576-3187.An instrument issue is an unlikely contributor to the event as diagnostic precision testing around the time of the event obtained indicates acceptable performance of the vitros 4600 chemistry system.Additionally, there was no evidence that the vitros 250 chemistry system malfunctioned, as results were repeatable for the patient sample between the two analyzers.Pre-analytical sample processing is not a likely contributing factor to the event as the higher-than-expected vitros crea results were isolated to only the affected patient sample and the results were reproducible on the two vitros systems.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report higher than expected vitros creatinine (crea) results were obtained from a single patient sample when tested on a vitros 4600 chemistry system and a vitros 250 chemistry system.The results were higher than expected when compared to results obtained from processing the same patient sample on an alternate, unknown method.Vitros 4600 chemistry system patient sample 1 results of 2.18 and 2.90 mg/dl versus the expected result of 0.96 mg/dl vitros 250 chemistry system patient sample 1 result of 2.42 mg/dl versus the expected result of 0.96 mg/dl biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The higher-than-expected vitros crea results were not reported outside of the laboratory and there was no allegation of patient harm as a result of the event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint numbers (b)(4).

Brand Name
VITROS CHEMISTRY PRODUCTS CREA SLIDES
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
513 technology boulevard
rochester NY 14626
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key23609941
Report Number1319809-2025-00094
Device Sequence Number15932126
Product Code JFY
UDI-Device Identifier10758750002849
UDI-Public(01)10758750002849(17)261001(11)250416(10)154535763187
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2026
Device Catalogue Number6802584
Device Lot Number1545-3576-3187
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2025
Initial Report FDA Received Date11/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/16/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown